Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 513, NWS Birmingham, AL

November 8, 2000Winston County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 8, 2000, 10:58 PM CST for Winston County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 10:58 PM CST (04:58 UTC)
Expired
Nov 8, 2000, 11:30 PM CST
In force
32 min
Issued by
NWS Birmingham, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Winston County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 8:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 090458
SVRBHM
ALC133-090530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINSTON COUNTY IN NORTHWEST ALABAMA

* UNTIL 1130 PM CST

* AT 1053 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOUBLE SPRINGS...MOVING EAST AT 45 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADDISON AND ARLEY.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP
SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3424 8753 3408 8750 3407 8718 3428 8719

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:58 PM CST, 8 hours earlier.

Area forecast discussion, Nov 8, 2:58 PM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
258 PM CST WED NOV 08 2000

ACTIVE WX PATTERN THE NEXT 24 HOURS.  DEVELOPING SURFACE LOW OVER
PORTIONS OF LA WILL STRENGTHEN AND MOVE RAPIDLY NEWD.  SFC LOW
WILL APPROACH THE EXTREME NW SECTIONS OF THE AREA BY 6AM THU WITH
TRAILING COLD FRONT ALONG THE AL/MS LINE.  IN ADVANCE OF THIS LOW...
850 LOW LEVEL JET WILL APPROACH 50 KNOTS COUPLED WITH AN UPPER JET
APPROACHING 100 KNOTS.  VERY IMPRESSIVE VERTICAL MOTION AND SHEAR
AXIS FORECAST TO MOVE INTO AND ACROSS THE WRN SECTIONS OVERNIGHT AND
THEN THE ERN SECTIONS EARLY ON THURSDAY.  SPC HAS MUCH OF THE AREA
OUTLOOKED TNGT AND EARLY THURSDAY...AND POSSIBLE SVR TSTMS WILL BE
MENTIONED IN THE ZONES AS A SQUALL LINE IS EXPECTED TO MOVE ACROSS
THE AREA.

COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA ON THURSDAY WITH RAPID
CLEARING THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE SETTLES IN.
WILL GO WITH HIGH POPS TNGT AND THURSDAY IN ASSOCIATION WITH THE
APPROACHING SYSTEM...THEN A SHIFT TO COLDER AND DRIER AIR
THURSDAY NIGHT AND FRIDAY.

HSV 64/65/38/56 +8-0   BHM 65/67/40/60 +8-0   MGM 68/70/42/65 +8-0

.BHM...NONE.

In the hours before

Special weather statement, Nov 8, 7:00 PM CST, 3 hours 58 minutes before
ALZ001>038-040>050-090600-

HAZARDOUS WEATHER OUTLOOK - UPDATE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CST WED NOV 08 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN
HALF OF ALABAMA THROUGH EARLY THURSDAY.  THERE IS A SLIGHT RISK OF
SEVERE STORMS ACROSS THE EASTERN HALF OF THE STATE.  WATCHES ARE
EXPECTED TO BE ISSUED FOR PORTIONS OF ALABAMA OVERNIGHT.  KEEP AWARE
OF CHANGING WEATHER CONDITIONS TONIGHT.

AN UPPER LEVEL LOW WILL TRACK FROM THE TEXAS COAST TO WESTERN
TENNESSEE OVERNIGHT AND INTO THURSDAY. SOUTHERLY WINDS AHEAD OF
THE SYSTEM HAVE BROUGHT AN INCREASE IN MOISTURE TO MUCH OF THE STATE.
AS STRONGER DYNAMICS AND INCREASED INSTABILITY APPROACH...SHOWERS AND
THUNDERSTORMS WILL CONTINUE SPREADING OVER MUCH OF THE AREA.  WITH
FAVORABLE WIND PROFILES...AMPLE MOISTURE...AND INSTABILITY...SEVERE
THUNDERSTORMS SHOULD DEVELOP...WITH ISOLATED TORNADOES POSSIBLE.  AS
THE FRONT APPROACHES LATE TONIGHT...STORMS ARE EXPECTED TO FORM IN
LINES...WITH STRONG STRAIGHTLINE WINDS BEING THE MAIN CONCERN.
ADDITIONALLY...HEAVY RAINFALL AND POSSIBLE FLOODING OF LOW AREAS CAN
BE EXPECTED.

SEVERE WEATHER IS EXPECTED BEFORE MIDNIGHT OVER WESTERN ALABAMA...
AND OVER THE ENTIRE AREA AFTER MIDNIGHT.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR ACTIVATION TONIGHT AND EARLY THURSDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 8:00 PM CSTTornado WarningBMXJefferson45 min
Nov 8, 9:31 PM CSTSevere Thunderstorm WarningBMXLamar, Pickens44 min
Nov 8, 9:44 PM CSTTornado WarningBMXGreene, Sumter46 min
Nov 8, 9:45 PM CSTTornado WarningBMXPickens45 min
Nov 8, 9:49 PM CSTSevere Thunderstorm WarningBMXMarion41 min
Nov 8, 10:00 PM CSTSevere Thunderstorm WarningBMXColbert, Franklin, Lawrence45 min
Nov 8, 10:17 PM CSTSevere Thunderstorm WarningBMXFayette28 min
Nov 8, 10:22 PM CSTTornado WarningBMXGreene, Hale, Tuscaloosa53 min
Nov 8, 10:24 PM CSTTornado WarningBMXFayette36 min
Nov 8, 10:42 PM CSTTornado WarningBMXWalker33 min
Nov 8, 10:50 PM CSTSevere Thunderstorm WarningBMXLimestone, Madison, Morgan40 min
Nov 8, 11:00 PM CSTTornado WarningBMXPerry30 min
Nov 8, 11:14 PM CSTSevere Thunderstorm WarningBMXWalker31 min
Nov 8, 11:27 PM CSTSevere Thunderstorm WarningBMXMadison33 min
Nov 8, 11:30 PM CSTTornado WarningBMXBibb, Perry45 min
Nov 8, 11:37 PM CSTSevere Thunderstorm WarningBMXJackson38 min
Nov 8, 11:37 PM CSTTornado WarningBMXTuscaloosa23 min
Nov 8, 11:52 PM CSTTornado WarningBMXFayette, Walker23 min
Nov 8, 11:57 PM CSTTornado WarningBMXJefferson33 min
Nov 8, 11:58 PM CSTTornado WarningBMXShelby32 min
Nov 9, 12:17 AM CSTSevere Thunderstorm WarningBMXJackson43 min
Nov 9, 12:27 AM CSTTornado WarningBMXShelby33 min
Nov 9, 12:45 AM CSTTornado WarningBMXJefferson30 min
Nov 9, 1:01 AM CSTTornado WarningBMXSt. Clair29 min
Nov 9, 1:31 AM CSTTornado WarningBMXPerry29 min
Nov 9, 1:56 AM CSTTornado WarningBMXEtowah34 min
Nov 9, 1:57 AM CSTTornado WarningBMXDeKalb48 min
Nov 9, 2:23 AM CSTTornado WarningBMXCherokee37 min
Nov 9, 2:52 AM CSTTornado WarningBMXDallas38 min
Nov 9, 5:09 AM CSTFlash Flood WarningBMXJefferson3 hr
Nov 9, 8:29 AM CSTSevere Thunderstorm WarningBMXRussell46 min
Nov 9, 8:41 AM CSTSevere Thunderstorm WarningBMXLee34 min
Nov 9, 12:20 PM CSTSevere Thunderstorm WarningBMXJackson40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.